Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BenVsAcne

Post accutane blues: need advice and options!

Recommended Posts

Was on accutane for 10 months (varying between 30mg-60mg but predominantly on 40mg for that time). During that time I got completely clear, and stopped after 8 months. Two weeks later I broke out a bit, freaked out so went on again for another 2 months. I stopped around 4 weeks ago, and was fine for the first 2-3 weeks. I got a few small spots but didn't want to freak out and see how it went. Then in the following week it got very bad and I developed 3-4 cysts. I didn't really want to worry about too much how to deal with it then as I had two deadlines, and fortunately kept 14x20mg capsules (all I have left) just in case. That was a week a go and after a week of 20mg the cysts are healing and all is well.

ANYHOO I hadn't really read ANYTHING about anyone breaking out so early after accutane (atleast not after being clear on it). I tried to book an appointment with my derm, but now that I've been discharged I'd have to be put on the waiting list- that'll take THREE MONTHS! ARGH!

So I've had a few thoughts and maybe you can help too! Firstly, is there a chance that this is not acne? I get spots on my cheeks and jawline. None on my chin, around my mouth or forehead. I dont get whiteheads/blackheads but they are usually large and red cysts. 95% of the spots I get are in my beard area, which made me think- maybe it's folliculitis!? I go spots (one or two) on my legs at times and in my groin (eww sorry) and the fact that I break out so soon after may be as the oil being produced is returning to my face. Well it could be, but I'm not sure! What do you think?

If it's not this, what could I use to treat my acne? I would of thought BP would be the best option but last time I tried to use Dan's BP it was a NIGHTMARE (I think I'm allergic to bp, started off VERY slowly and my skin was burning so much I couldn't sleep). The only product I used (other than a cleanser or moisturiser) when off of accutane was Dan's AHA.

So yeah... any ideas? Kinda a bummer I broke out again so soon after. In an ideal world I'd love to be on a course of low dose accutane (like 5mg-10mg a day) and MAY seek out a private derm in order to do this if nothing else works. Has anyone else had similar? aaaaaaaaaaaaaaaaaaaaaaaaaaaaaaaaany help would be great :D I'm not desperate now but I will be when these pills run out! (spreading the remaining 7 over the next 3 weeks whilst I figure out what I do!)

long post is long

Share this post


Link to post
Share on other sites

Heya

I don't think it would be a good idea health-wise to go back on Accutane, having been on it already for so long. Also, Accutane should not been seen as a cure, for many it isn't... but it does improve the level of severity of acne longterm.

So baring that in mind, my advice would be to make an appointment with your reg doctor/GP in the interim and ask them for their advice on whether it is acne, and whether antibiotics would be a good idea... 50mg or 100mg Doxycycline a day (or similar), depending how severe the acne is. If the GP agrees its acne and antibiotics is neccessary, just make sure you ask them how long to wait in between stopping Accutane and starting the antibiotic to avoid any risk of intracranial hypertension (having both Tetracycline antibiotics and accutane in your system at the same time increases risk). Good luck in your decision.

Best, Shantelle

Edited by Shantelle

Share this post


Link to post
Share on other sites

thanks for the reply :)

that's the issue- none of the antibiotics I was on worked! I tried erythromycin, tetracyclin, doxycyclin and trimethoprim (which I was allergic to) (all these spellings are from memory so bound to be wrong!), and a host of topicals. I just have no idea what to suggest to my gp or where my gp would direct me from here! I understand that it's best not to go on accutane again so soon, but what other options are there!? anyone know? :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×